Jump to content
disher

disher

Member Member
  • Joined:
  • Last Visited:
  • 190

    Content

  • 0

    Articles

  • 2,301

    Visitors

  • 0

    Followers

  • 0

    Points

disher's Latest Activity

  1. disher

    Nursing literature websites

    Gwenith I think it's a great idea to list the websites. I usually just read the CE articles in both rnweb.com and nursingcenter.com because they are FREE. The journal articles are listed in these sites but you usually have to pay a few dollars to have it sent to you via e-mail. Disher
  2. disher

    Nursing literature websites

    I frequently log into a library and use Proquest Nursing or CINAHL to search for fulltext articles. If I cannot find what i am looking for then I use one of these sites. http://www.nursingworld.org/ojin/ http://www.nursingcenter.com/home/index.asp http://www.rnweb.com/be_core/r/index.jsp
  3. disher

    Spinal Cord Injury

    Jaded I have sent you a PM Disher
  4. disher

    Any suggestions on a good resignation letter

    For suggestions on writing a resignation letter see How to Resign With Style by Donna Cardillo, http://www.dcardillo.com/articles.html Keep your chin up, and start sending your resume out, the sooner you get into a healthier work environment the better.
  5. Thanks for the article Karen, FYI the University of Alabama is recruiting research candidates to participate in a study to evaluate three bladder irrigation solutions to determine which is most effective in reducing UTIs. http://www.spinalcord.uab.edu/show.asp?durki=41762&site=1021&return=2177
  6. disher

    Sink or Swim @ doc's office..

    I am a bit uncomfortable with the doctor asking this of you, if he considers you a potential team member than he should organize a schedule so that he can give you advance warning of when the one week trial will occur. Otherwise he is just thinking of himself and this is a red flag as to how he will treat you in the future. However if you are still keen on the one week trial period, you could ask a colleague if she is willing to cover your shifts while you take a week to attend to a personal matter. That way it won't be difficult for your current employer to give you a week's vacation on short notice.
  7. disher

    Euthenasia

    If you are looking for an ethical explanation/argument in favour of giving narcotic, then you may want to look at the principle of double effect in Beauchamp and Childress Principles of Bioethics. 4th ed. Also there was an excellent post on this topic by a poster in nursenet listserv, PM if you cannot locate it.
  8. disher

    Young, but New RN Grad with Disability

    I vote for trying clinical research or a doctor's office. Either will give you a different experience from what you already know and if you don't like it you can always go into case management later.:)
  9. disher

    Athabasca?

    Is anyone taking, or finished the nursing research course through Athabasca?
  10. disher

    Nursing Changes Since the 80s?

    Positive changes that have occurred are: -greater diversity in the workplace and a greater acceptance of peoples differences -increased diagnositic technology and improved ability to detect problems while they are still manageable - nursing has become more research based (less anecdotal) and this has improved our professional image and our effectiveness on interdisciplinary teams
  11. Most Canadian nurses are unionized, salaries vary from province to province, the Canadian federation of nurses unions (CFNU) website lists the salaries. I don't see Saskatchewan nurses making $30 hour at (CFNU) website but I think the salaries listed are from the first contract year. http://www.nursesunions.ca/cb/index.shtml If, in four years you will make $30 /hr in Saskatchewan that is a decent income. I hope Saskatchewan nurses are being offered good salaries. Maybe future nurses who train in Saskatchewan won't leave after they graduate to earn more pay in the US or other provinces.
  12. disher

    Severe Allergic rxn to Vaccines need advice!!

    You do not need to get a medic alert bracelet until you know which ingredient(s) you are allergic to. You might want to: Contact the individual who gave you the tetanus shot, get the name of the vaccine manufacturer and product information, take the product information sheet with you to your dermatologist. Tell your dermatologist that you understand that the vasculitis could have been be caused by the fungus infection in your feet, but that you are concerned that since it happened with in 24hours of receiving a tetanus shot it may have been an allergic reaction. Ask him if he will patch test you for the ingredients in the Tetanus vaccine so you can be reassured as to whether or not you are allergic to any vaccine preservatives. Tell him that as a part of the nursing program you are required to keep you vaccines up to date and you will not feel comfortable getting any future shots until you know for sure whether or not you are allergic. I think he will understand that your concern is valid and not look at you "like you have two heads"
  13. disher

    Severe Allergic rxn to Vaccines need advice!!

    I believe you are right, the Allergic Vasculitis likely was an adverse reaction to the tetanus toxoid To prevent future reactions you need to know which specific ingredient caused the reaction. Any of the potential allergens listed by the posters above (aluminum phosphate, thimersol or formaldehyde) could have caused the reaction. Also if the immune globulin came from horse it may have triggered the reaction. http://www.nbtc.cornell.edu/education/Immunity_and_You/IMMUNOLOGY_LABS/Tetanus_POPS_Pamphlet.pdf[/url] Please consider consulting your dermatologist for patch testing, the results will make you aware of any other products you should avoid in the future. Also, if you are interested in dermatology this is a link to a fantastic dermatology website with thousands of pictures of skin disorders. http://www.dermis.net/doia/mainmenu.asp?zugr=d&lang=e Take care
  14. disher

    Severe Allergic rxn to Vaccines need advice!!

    Prior to receiving the Tetanus shot, were you using a foot spray to treat the fungal infection? If so, did the spray contain Formaldehyde? Tetanus and Diphtheria Toxoids Adsorbed is preserved with Aluminum phosphate, Thimerosal and Formaldehyde. Tuberculin purified protein derivative is preserved with Tween 80 and Phenol. People who are allergic to Formaldehyde should avoid Phenol, if you are allergic to Formaldehyde you should not have any vaccines. Your dermatologist can test you for a Formaldehyde allergy. Below are links on the tetanus vaccine, tuberculin testing and formaldehyde allergy http://www.aventispasteur.com/usa/product/pdffiles/LE3823-3915%20Td%20VS.pdf http://www.vaccineshoppe.com/US_PDF/752-21_4611.pdf http://www.truetest.com/templates/21.html
  15. disher

    Severe Allergic rxn to Vaccines need advice!!

    I am kind of confused, was the reaction localized to your feet? Or did you have a systemic reaction with hives all over your body? If you are concerned that you are allergic to one of the vaccine ingredients, get referred to a drug interaction clinic. The physician at the drug interaction clinic can test for allergies and advise whether or not you should have future vaccinations.
×